Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 192, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 26, 2007, 7:06 PM EDT for McKean County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 7:06 PM EDT (23:06 UTC)
- Expired
- Jul 26, 2007, 7:45 PM EDT
- In force
- 39 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County McKean County, PA
The radar
The Buffalo radar (KBUF), 117 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 262306 SVRCTP PAC083-262345- /O.NEW.KCTP.SV.W.0192.070726T2306Z-070726T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 706 PM EDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 745 PM EDT * AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARSHBURG...OR 8 MILES SOUTHWEST OF BRADFORD...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRADFORD AROUND 725 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4184 7884 4182 7871 4198 7854 4201 7880 $$ FORECASTER: LAMBERT/RADZANOWSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:18 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 26, 3:18 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 318 PM EDT THU JUL 26 2007 .SYNOPSIS... THE UPPER LEVEL...CUTOFF LOW NEAR KTOL WILL DRIFT SLOWLY NORTHWEST INTO THE LOWER PENINSULA OF MICHIGAN THIS AFT. THIS SYSTEM WILL LIFT EASTWARD ACROSS THE EASTERN LAKES ON FRIDAY...DRAGGING A COLD FRONT INTO THE STATE...BUT THE FRONT IS EXPECTED TO STALL ACROSS THE REGION THIS WEEKEND...KEEPING A THREAT OF SHOWERS AND STORMS ACROSS THE REGION INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... INTERESTING VISIBLE SATELLITE PICTURE EARLIER...WILL ENHANCE CONVECTION OFF THE COAST...SHOWERS ALONG THE MTS...AND MORE WIDESPEAD ACTION OVER THE LAKES WITH THE CUTOFF LOW. DID UP POPS MORE ACROSS THE SE THIS AFTERNOON AND EVENING...WHERE A FEW CELLS ARE POPPING UP...IN AREA OF HIGHER DEWPOINTS. DID LOWER POPS FROM WHAT WE HAD TO CHC POPS TO THE N AND WE...GIVEN A LOT OF CLDS...AND THAT THE MAIN UPPER LEVEL LOW IS DRIFTING NW...AWAY FROM OUR AREA. ALSO DEWPOINTS LOWER TO THE NW. MAIN CONCERN IS UPSLOPE SE FLOW. ALREADY HAVE REPEAT CELLS COMING OFF MTS OF NW ADAMS CO. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/... DID UP POPS A LITTLE FOR LATE TONIGHT...ALONG WITH AN INCREASE IN MIN TEMPS. ALSO DID BRING TEMPS UP ON FRIDAY...BUT LEFT POPS AS IS...THEY LOOK GOOD. LOOKS LIKE A LITTLE BETTER CHC FOR SHOWERS AND STORMS ON FRIDAY...AS FRONT NEARS. STILL THE BEST CHC OF WIDESPREAD CONVECTION LOOKS LIKE IT WILL DROP SOUTH OF OUR AREA LATER FRIDAY INTO THE WEEKEND...BUT THAT IS A WAYS OUT. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... OVERALL PATTERN WILL REPEAT DURING THIS PERIOD WITH CLOSED CIRCULATION CURRENTLY OVER THE REGION FILLING AND BEING NUDGED OFF OF THE EAST COAST BY ENHANCED UPPER RIDGING OVER THE WESTERN U.S. AND ENHANCED NORTHWESTERLIES ALOFT DOWNSTREAM FROM THAT RIDGE. SIMILAR TO LAST WEEKS WESTERN RIDGE...WAVE CRESTING WILL OCCUR TO MINIMIZE THE EASTWARD PROPOGATION OF THE EAST COAST TROUGH...SLOWING THE ARRIVAL OF DRIER AIR FOR THIS WEEKEND AND EARLY NEXT WEEK. WILL NOW BE CARRYING DAILY CHC POPS THROUGH MONDAY WITH STILL A SLGT CHC ON TUESDAY AND WEDNESDAY AS DEEPER MOISTURE AND FRONTAL BOUNDARY SLOWLY EXIT TO THE SOUTHEAST OF PA SOMEWHERE ALONG THE MID ATLANTIC COAST. NO EXTREME TEMPERATURE ANOMALIES TO SPEAK OF DURING THIS PERIOD WITH HIGHS/LOWS EXPECTED TO BE NEAR TO SLIGHTLY BELOW NORMAL GIVEN DAILY CLOUD COVER AND MAINLY DIURNAL DRIVEN CONVECTION INVOF OF SLOWLY DEPARTING UPPER LEVEL TROF. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... MVFR WILL BE THE RULE INTO THE WEEKEND...GIVEN HZ DURING THE DAY...ALONG WITH A CHC OF SHOWERS AND STORMS...ESPECIALLY DURING THE AFTERNOON HOURS. STILL A CHC OF SHOWERS AND STORMS AT NIGHT...WITH FOG...AND LOWER CIGS. SOME POCKETS OF IFR...MAINLY ACROSS THE HIGHER ELEVATIONS AT NIGHT. POCKETS OF VFR WILL BE LIMITED AT BEST TO A FEW HOURS IN THE AFTERNOON EACH DAY. FRONT STALLS THIS WEEKEND...NOT SEEING ANY WIDESPREAD VFR CONDITIONS BEFORE TUE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN NEAR TERM...MARTIN SHORT TERM...MARTIN LONG TERM...DEVOIR AVIATION...MARTIN
Hazardous weather outlook, Jul 26, 3:23 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 323 AM EDT THU JUL 26 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-270730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 323 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
In the hours before
Special weather statement, Jul 26, 5:00 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 PM EDT THU JUL 26 2007 PAZ004-262145- WARREN- 500 PM EDT THU JUL 26 2007 ...STRONG THUNDERSTORMS WILL AFFECT THE NORTHWEST HALF OF WARREN COUNTY THROUGH 545 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOTTSVILLE...TO GARLAND AND GRAND VALLEY...MOVING NORTHEAST AT 25 MPH. BRIEF WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. A 10 TO 20 MINUTE PERIOD OF HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SOME SMALL STREAMS. EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR GARLAND...SUGAR GROVE AROUND 515 PM... YOUNGSVILLE AND WARREN AROUND 530 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62. FORECASTER: LAMBERT
Local storm report, Jul 26, 5:12 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG HALIFAX 40.47N 76.93W
07/26/2007 DAUPHIN PA TRAINED SPOTTER
SEVERAL TREES BLOWN DOWN ALONG ROUTE 147.
&&
LAMBERTSpecial weather statement, Jul 26, 5:22 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 522 PM EDT THU JUL 26 2007 PAZ034-035-262230- BEDFORD-FULTON- 522 PM EDT THU JUL 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT FULTON COUNTY AND SOUTHEASTERN BEDFORD COUNTY THROUGH 630 PM EDT ... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES EAST OF CUMBERLAND...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. ALSO...HEAVY RAIN OF OVER ONE HALF OF AN INCH IN 30 MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR INGLESMITH...BARNES GAP AROUND 530 PM... LOCUST GROVE...CLEARVILLE AROUND 545 PM...CRYSTAL SPRINGS... BREEZEWOOD AROUND 600 PM...VALLEY-HI...SALUVIA AROUND 615 PM... WATERFALL AND SIDELING HILL REST AREA AROUND 630 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 183...I-70 BETWEEN MILE MARKERS 147 AND 168. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 522. FORECASTER: LAMBERT
Special weather statement, Jul 26, 5:59 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 559 PM EDT THU JUL 26 2007 PAZ026-262230- HUNTINGDON- 559 PM EDT THU JUL 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HUNTINGDON COUNTY THROUGH 630 PM EDT... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHEAST OF BREEZEWOOD...OR NEAR SALTILLO AND THREE SPRINGS...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. A 10 TO 15 MINUTE PERIOD VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SOME SMALL STREAMS. EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR SHIRLEYSBURG AND MOUNT UNION AROUND 615 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522. FORECASTER: LAMBERT
Special weather statement, Jul 26, 6:13 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 613 PM EDT THU JUL 26 2007 PAZ004-262330- WARREN- 613 PM EDT THU JUL 26 2007 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN COUNTY THROUGH 730 PM EDT... AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WARREN TO 13 MILES SOUTH OF WARREN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SOME SMALL STREAMS. EXPECT OCCASIONAL... DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR WARREN...RUSSELL AROUND 630 PM...CLARENDON AROUND 645 PM...SCANDIA AROUND 700 PM AND KINZUA DAM AROUND 715 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...STATE ROAD 59. FORECASTER: LAMBERT
Special weather statement, Jul 26, 6:45 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 645 PM EDT THU JUL 26 2007 PAZ005-262315- MCKEAN- 645 PM EDT THU JUL 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MCKEAN COUNTY THROUGH 715 PM EDT... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF KANE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR BRADFORD AROUND 700 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:44 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 61 min |
| Jul 26, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Schuylkill | 63 min |
| Jul 26, 7:44 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 76 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.